Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Propagation of $ L\sp q\sb k$-smoothness for solutions of the Euler equation


Author: Gustavo Ponce
Journal: Trans. Amer. Math. Soc. 314 (1989), 51-61
MSC: Primary 35B65; Secondary 35Q10, 76C10
MathSciNet review: 937250
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The motion of an ideal incompressible fluid is described by a system of partial differential equations known as the Euler equation. Considering the initial value problem for this equation, we prove that in a classical solution the $ L_k^q$-regularity of the data propagates along the fluid lines. Our method consists of combining properties of the $ \varepsilon $-approximate solution with $ {L^q}$-energy estimates and simple results of classical singular integral operators. In particular, for the two-dimensional case we present an elementary proof.


References [Enhancements On Off] (What's this?)

  • [1] S. Alinhac and G. Métivier, Propagation de l’analyticité locale pour les solutions de l’équation d’Euler, Arch. Rational Mech. Anal. 92 (1986), no. 4, 287–296 (French). MR 823119, 10.1007/BF00280434
  • [2] M. S. Baouendi and C. Goulaouic, Solutions analytiques de l'équation d'Euler d'un fluide incompressible, Seminaire Goulaouic-Schwartz 76-77, no. 22, École Polytechnique, Paris.
  • [3] Claude Bardos, Analyticité de la solution de l’équation d’Euler dans un ouvert de 𝑅ⁿ, C. R. Acad. Sci. Paris Sér. A-B 283 (1976), no. 5, Aii, A255–A258 (French, with English summary). MR 0425393
  • [4] Claude Bardos, Said Benachour, and Martin Zerner, Analyticité des solutions périodiques de l’équation d’Euler en deux dimensions, C. R. Acad. Sci. Paris Sér. A-B 282 (1976), no. 17, Aiii, A995–A998. MR 0410094
  • [5] Saïd Benachour, Analyticité des solutions périodiques de l’équation d’Euler en trois dimensions, C. R. Acad. Sci. Paris Sér. A-B 283 (1976), no. 3, Aii, A107–A110 (French, with English summary). MR 0425323
  • [6] J. L. Bona and R. Smith, The initial-value problem for the Korteweg-de Vries equation, Philos. Trans. Roy. Soc. London Ser. A 278 (1975), no. 1287, 555–601. MR 0385355
  • [7] Jean-Michel Bony, Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Ann. Sci. École Norm. Sup. (4) 14 (1981), no. 2, 209–246 (French). MR 631751
  • [8] Jean-Marc Delort, Estimations fines pour des opérateurs pseudo-différentiels analytiques sur un ouvert à bord de 𝑅ⁿ. Application aux équations d’Euler, Comm. Partial Differential Equations 10 (1985), no. 12, 1465–1525 (French). MR 812340, 10.1080/03605308508820415
  • [9] Lars Hörmander, On the existence and the regularity of solutions of linear pseudo-differential equations, Enseignement Math. (2) 17 (1971), 99–163. MR 0331124
  • [10] Tosio Kato and Gustavo Ponce, Well-posedness of the Euler and Navier-Stokes equations in the Lebesgue spaces 𝐿^{𝑝}_{𝑠}(𝑅²), Rev. Mat. Iberoamericana 2 (1986), no. 1-2, 73–88. MR 864654, 10.4171/RMI/26
  • [11] -, On non-stationary flows of viscous and ideal fluids in $ L_s^p({{\mathbf{R}}^2})$, Duke Math. J. 55 (1987), 487-499.
  • [12] Tosio Kato and Gustavo Ponce, Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math. 41 (1988), no. 7, 891–907. MR 951744, 10.1002/cpa.3160410704
  • [13] Elias M. Stein, Singular integrals and differentiability properties of functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, N.J., 1970. MR 0290095

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35B65, 35Q10, 76C10

Retrieve articles in all journals with MSC: 35B65, 35Q10, 76C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1989-0937250-1
Keywords: Euler equations, $ \varepsilon $-approximate solutions, $ {L^q}$-energy estimates
Article copyright: © Copyright 1989 American Mathematical Society